Heavy Rain, Isle of Wight
- When
- July 6, 9:00 PM EST
- Where
- Isle of Wight County, 2.77 mi E of Ballards Xrds
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -76.770
Rainfall total of 5.34 inches was measured in 8 hours.
Scattered thunderstorms associated with a trough of low pressure produced heavy rain across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered thunderstorms associated with a trough of low pressure produced heavy rain across portions of southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 6, 8:55 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 955 PM EDT MON JUL 6 2015 .SYNOPSIS... UNSETTLED WEATHER CONDITIONS WILL FINALLY COME TO AN END LATER TONIGHT AS A FRONTAL BOUNDARY LIFTS WELL NORTH OF THE AREA. ON TUESDAY...THERE WILL ONLY BE A SLIGHT CHANCE FOR LATE DAY SHOWERS AND THUNDERSTORMS...ALONG WITH HOTTER TEMPERATURES. A WEAK COLD FRONT IS EXPECTED TO STALL JUST NORTH OF THE AREA WEDNESDAY NIGHT INTO FRIDAY...AND WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CURRENT WATER VAPOR IMAGERY AND NUMERICAL MODEL ANALYSIS INDICATES A REMNANT MID/UPPER TROUGH LIFTING NE OVER WRN PA/NRN WV...WITH SSW FLOW OVER THE MID ATLANTIC AHEAD OF THE TROUGH. AT THE SURFACE...A TROUGH EXTENDS FROM SE PA THROUGH ERN MD AND INTO ERN VA. THIS HAS BEEN A FOCAL POINT FOR SCT SHOWERS/TSTMS THROUGH THE EVENING. AS OF 0945 PM...THE GREATEST CONCENTRATION OF SHOWERS/TSTMS LOCALLY IS ACROSS INTERIOR PORTIONS OF THE TIDEWATER. A VERY MOIST AIRMASS REMAINS IN PLACE WITH DEWPOINTS OF 70-75 F AND SATELLITE DERIVED PW VALUES ~1.8 IN. HENCE..LOCALLY HEAVY RAIN AGAIN WILL BE THE PRIMARY CONCERN. SOME VERY LOCALIZED MODESTLY STRONG WIND GUSTS ALSO POSSIBLE IN ANY STORMS BUT NO SEVERE WX IS EXPECTED AS EFFECTIVE SHEAR VALUES ARE FAIRLY LOW...LESS THAN 20 KT. LOWS TONIGHT RANGE FROM THE UPPER 60S NW TO THE LOWER 70S MOST OTHER AREAS. PATCHY FOG POSSIBLE OVERNIGHT BUT COVERAGE EXPECTED TO BE LIMITED AND LARGELY A RESULT OF WHERE THE HEAVIEST RAIN HAS FALLEN. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THE PATTERN FINALLY LOOKS TO BE DRIER TUE...AS A STRONGER UPPER LEVEL LOW PUSHES EAST FROM CENTRAL CANADA AND ALLOWS THE UPPER LOW OVER OHIO/WV TO WEAKEN/BECOME ENGULFED INTO THE STRONGER MEAN FLOW. WEAK RIDGING ALOFT DEVELOPS ALONG/OFF THE SE AND MID ATLC COAST AND LOW LEVEL FLOW TURNS MORE TO THE SSW. ALONG WITH RISING 850 MB TEMPS AND INCREASING AMTS OF SUNSHINE...EXPECT MORE TYPICAL SUMMERTIME HEAT WITH HIGH TEMPS INTO THE LOWER 90S MOST AREAS (FOR NOW STAYED A TAD BELOW GUIDANCE FOR HIGHS DUE TO THE VERY MOIST ANTECEDENT CONDS). HI TEMPS AT THE IMMEDIATE COAST WILL BE IN THE 80S. WILL MAINTAIN A 20% POP IN THE MID/LATE AFTN/EARLY EVENING PERIOD MOST PLACES...EVEN THOUGH FORCING IS WEAK. WARM/HUMID TUE NIGHT WITH LOWS IN LOWER TO MID 70S. WED XPCD TO BE RAIN-FREE INTO THE MID AFTN...BEFORE A CDFNT FM THE NW DRIFTS CLOSER...COMBINING W/ HEATING COULD RESULT IN LATE DAY STORMS...ESPECIALLY ACRS THE NRN 1/2 OF THE CWA. WILL HAVE 20% POPS SOUTH TO 40% NORTH IN THE LATE AFTN/EVENING. HIGHS UPPER 80S/AROUND 90 F FAR N...TO THE LOWER-MID 90S ELSEWHERE (LOCALLY 85-90 F AT THE BEACHES). HEAT INDICES NEAR 100 F. MODELS SHOW SOME CONTINUED SHORTWAVE ENERGY OVERNIGHT ACRS THE NE ZONES...AND WILL MAINTAIN CHC POPS INTO EARLY AM HRS THU THERE. LOWS 70-75 F. CONTINUED HOT THU...HIGHS AGAIN 90-95 F (THOUGH AGAIN WILL STAY ON COOL SIDE OF GUIDANCE FOR HIGH TEMPS). && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SERN U.S. H5 RIDGE WILL GRADUALLY BUILD WEST INTO THE SOUTHERN PLAINS THIS WEEKEND. THIS WILL ALLOW NW FLOW TO DEVELOP OVER THE MID- ATLANTIC REGION BY LATE WEEK INTO THE WEEKEND...WITH A SERIES OF DISTURBANCES DIVING SOUTH. TIMING OF THESE FEATURES WILL BE DIFFICULT...SO MAINLY WENT WITH TYPICAL DIURNAL TSTM POPS OF 20-30% EACH AFTN/EVE THROUGH THE WEEKEND. SEASONABLE TEMPS ARE EXPECTED THROUGH THE PERIOD WITH LOWS IN THE UPR 60S TO MID 70S...AND HIGHS IN THE UPR 80S TO LOW 90S...EXCEPT LOW/MID 80S AT THE BEACHES. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SCATTERED SHOWERS/TSTMS CONT TO PLAGUE MOSTLY THE EASTERN PORTIONS OF THE CWA AS A SFC TROF SLOWLY MOVES FROM WEST TO EAST. EXPECT THAT MOST OF THE CONVECTION WILL GENERALLY END AROUND MIDNIGHT AS THE TROF ROTATES MOVES OUT OF THE AREA. TAF SITES THAT CAN STILL BE AFFECTED INCLUDE PHF AND ORF WITH VERY HEAVY RAIN AND WIND GUSTS TO 30 KT. BRIEF IFR/LIFR CONDS ARE PSBL WITH THESE STORMS. PATTERN SHOWS SFC HIGH PRES AND RIDGING ALOFT MOVG INTO THE AREA OVERNIGHT. THIS WILL HOPEFULLY GIVE SOME RELIEF FROM THE STORMS FOR TUE BUT IT WILL LIKELY INCREASE THE HEAT AND HUMIDITY. HOWEVER VFR CONDS ARE EXPECTED WITH DECREASING CHC OF CONVECTION TUE AFTN/EVENING. A MORE TYPICAL SUMMER PATTERN EXPECTED FOR WED WITH ISOLATED LATE AFTN/EVENING TSTMS POSSIBLE. && .MARINE... RELATIVELY BENIGN BOATING CONDITIONS ARE EXPECTED TONIGHT THRU THE COMING WEEKEND AS A MORE TYPICAL SUMMERTIME PATTERN DEVELOPS. ISOLD TSTMS WILL BE POSSIBLE EACH AFTN...BUT SCA CONDITIONS ARE NOT ANTICIPATED. SEAS WILL REMAIN GENERALLY 2-4 FT. WAVES ON THE CHES BAY 1-2 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...AJZ/LKB SHORT TERM...ALB/LKB LONG TERM...JDM AVIATION...JEF/JAO MARINE...JDM/TMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 941 PM EDT MON JUL 6 2015 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 098>100-509>523-080145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK- 941 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ093-095>097-524-525-080145- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NEWPORT NEWS- HAMPTON/POQUOSON- 941 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST UNTIL MIDNIGHT. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EDT MON JUL 6 2015
VAZ075>078-083>085-518-520>522-062345-
EASTERN ESSEX-RICHMOND-GLOUCESTER-NORTHUMBERLAND-EASTERN
ESSEX-EASTERN KING WILLIAM-WESTERN ESSEX-EASTERN KING AND
QUEEN-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
GLOUCESTER-NEW KENT-RICHMOND-WESTMORELAND-WESTMORELAND-
658 PM EDT MON JUL 6 2015
...A LINE OF THUNDERSTORMS WILL IMPACT PORTIONS OF THE MIDDLE
PENINSULA AND NORTHERN NECK...
AT 657 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAYNESVILLE TO NEAR SHACKLEFORDS...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WARSAW...CALLAO AND HAYNESVILLE AROUND 705 PM EDT.
HAGUE AND KINSALE AROUND 710 PM EDT.
URBANNA...CHURCH VIEW AND JAMAICA AROUND 720 PM EDT.
MORATTICO AROUND 735 PM EDT.
ROBLEY AND LANCASTER AROUND 740 PM EDT.
WICOMICO CHURCH AND HEATHSVILLE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATER VIEW...LARA...
HEALYS...ADNER...WARNER...NUTTSVILLE...LYELLS...GIBEON...THREEWAY AND
ALFONSO.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3795 7636 3788 7642 3787 7643 3785 7637
3766 7642 3764 7643 3772 7644 3775 7652
3765 7650 3763 7657 3761 7646 3740 7668
3747 7674 3745 7686 3758 7686 3752 7679
3756 7678 3762 7686 3788 7686 3816 7667
TIME...MOT...LOC 2257Z 214DEG 28KT 3797 7670 3750 7671
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON JUL 6 2015
VAZ089-092-093-524-070015-
ISLE OF WIGHT-SURRY-SURRY-NEWPORT NEWS-SOUTHAMPTON-
736 PM EDT MON JUL 6 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ISLE OF WIGHT...CENTRAL
CITY OF NEWPORT NEWS...NORTHEASTERN SOUTHAMPTON AND SOUTHEASTERN
SURRY COUNTIES...
AT 734 PM EDT...A STRONG THUNDERSTORM WAS NEAR IVOR...OR 9 MILES EAST
OF WAKEFIELD...MOVING NORTHEAST AT 25 MPH.
HEAVY RAINFALL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
ISLE OF WIGHT AROUND 740 PM EDT.
SMITHFIELD AROUND 755 PM EDT.
NEWPORT NEWS...CHRISTOPHER NEWPORT UNIVERSITY...FORT EUSTIS...
DENBIGH AND BEACONSDALE AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOG ISLAND GAME
RESERVE...OYSTER POINT...BACONS CASTLE...LAWSON...RAYNOR...
MOONLIGHT...DELK CROSSROADS...COMET...CHIPPOKES STATE PARK AND
RUSHMERE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 7692 3720 7668 3711 7666 3711 7660
3713 7663 3718 7658 3709 7644 3703 7647
3711 7656 3708 7655 3710 7659 3710 7666
3707 7667 3706 7667 3703 7659 3708 7656
3704 7658 3700 7658 3682 7683
TIME...MOT...LOC 2334Z 226DEG 22KT 3694 7682
JFOSTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 PM EDT MON JUL 6 2015
VAZ077-078-084-085-070030-
NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-GLOUCESTER-
NORTHUMBERLAND-
740 PM EDT MON JUL 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LANCASTER...
NORTHUMBERLAND...NORTHERN GLOUCESTER AND MIDDLESEX COUNTIES...
AT 738 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LANCASTER TO NEAR SALUDA TO 6 MILES NORTHWEST OF
GLOUCESTER COURTHOUSE...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LANCASTER AROUND 750 PM EDT.
HARTFIELD AROUND 805 PM EDT.
KILMARNOCK AND HEATHSVILLE AROUND 810 PM EDT.
WICOMICO CHURCH AROUND 820 PM EDT.
WHITE STONE AROUND 825 PM EDT.
FAIR PORT AROUND 830 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARMONY VILLAGE...
HARCUM...WATER VIEW...LARA...HEALYS...HARDYVILLE...LILIAN...ADNER...
WARNER AND FOXWELLS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3789 7624 3781 7628 3788 7639 3787 7643
3778 7629 3770 7636 3762 7628 3765 7645
3772 7643 3775 7651 3768 7648 3763 7657
3763 7656 3757 7634 3742 7665 3774 7666
3784 7657 3784 7651 3786 7654 3798 7643
TIME...MOT...LOC 2338Z 221DEG 21KT 3774 7655 3761 7654 3746 7664
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT MON JUL 6 2015
VAZ093-096-070045-
ISLE OF WIGHT-SUFFOLK-SUFFOLK-
755 PM EDT MON JUL 6 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF WIGHT AND
WEST CENTRAL CITY OF SUFFOLK COUNTIES...
AT 753 PM EDT...STRONG THUNDERSTORM WERE OVER CARRSVILLE...OR NEAR
HOLLAND...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAINFALL AND WIND GUSTS TO 30 MPH ARE POSSIBLE WITH
THESE STORMS.
THUNDERSTORMS WILL BE NEAR... WINDSOR AROUND 825 PM EDT. ZUNI
AROUND 830 PM EDT. KINGS FORK AROUND 840 PM EDT. ISLE OF WIGHT
AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ELWOOD...WALTERS...
LONGVIEW...INDIKA...LEES MILL...CHUCKATUCK...RAYNOR...BETHEL
CHURCH...COLLOSSE AND WHITLEY.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3662 7685 3666 7692 3668 7692 3670 7691
3670 7693 3672 7691 3674 7692 3674 7690
3678 7689 3679 7687 3682 7687 3688 7682
3689 7682 3699 7676 3684 7653
TIME...MOT...LOC 2353Z 219DEG 13KT 3672 7683
JFOSTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
832 PM EDT MON JUL 6 2015
VAZ523>525-070100-
YORK-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-HAMPTON/POQUOSON-
832 PM EDT MON JUL 6 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CITY OF HAMPTON...
CENTRAL CITY OF NEWPORT NEWS...CITY OF POQUOSON AND SOUTHEASTERN YORK
COUNTIES...
AT 829 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
BEACONSDALE...OR OVER CHRISTOPHER NEWPORT UNIVERSITY...MOVING EAST AT
35 MPH.
VERY HEAVY RAINFALL AND WIND GUSTS TO 30 MPH ARE POSSIBLE WITH
THESE STORMS.
THUNDERSTORMS WILL BE NEAR... HAMPTON AND LANGLEY AFB AROUND 835 PM
EDT. HAMPTON UNIVERSITY AND FORT MONROE AROUND 840 PM EDT. GRAND
VIEW AND BUCKROE BEACH AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLUM TREE ISLAND
REFUGE...RALEIGH TERRACE...MESSICK...OYSTER POINT...PHOEBUS...HILTON
VILLAGE...FOX HILL...MENCHVILLE...LANGLEY VIEW AND ORIANA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3700 7630 3700 7631 3703 7630 3698 7640
3698 7644 3702 7646 3706 7653 3713 7655
3716 7641 3715 7641 3716 7640 3716 7638
3717 7635 3714 7633 3713 7629 3711 7630
3709 7627
TIME...MOT...LOC 0029Z 266DEG 31KT 3707 7645
JFOSTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
839 PM EDT MON JUL 6 2015
VAZ093-095>097-070115-
ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
SUFFOLK-
839 PM EDT MON JUL 6 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT EAST CENTRAL
ISLE OF WIGHT...CITY OF PORTSMOUTH...NORTHWESTERN CITY OF NORFOLK...
CITY OF SUFFOLK AND NORTHWESTERN CITY OF CHESAPEAKE COUNTIES...
AT 838 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM RESCUE TO NEAR CRITTENDEN TO KINGS FORK TO NEAR
CARRSVILLE...AND MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
CRITTENDEN AROUND 855 PM EDT.
DRIVER AROUND 900 PM EDT.
BOWERS HILL AROUND 910 PM EDT.
CHURCHLAND...OLD DOMINION UNIVERSITY...CHESAPEAKE...PORTSMOUTH...
WESTERN BRANCH AND NORFOLK NAS AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUFFOLK AIRPORT...
HUNTERSVILLE...MAGNOLIA...LUMMIS...WILLS CORNER...LONGVIEW...
HOBSON...KILBY...CHUCKATUCK AND DEANES.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3673 7666 3700 7657 3696 7650 3694 7648
3695 7651 3691 7648 3690 7645 3689 7639
3692 7639 3693 7634 3694 7634 3694 7633
3695 7633 3695 7630 3696 7627 3665 7643
3665 7686
TIME...MOT...LOC 0038Z 235DEG 17KT 3701 7655 3689 7658 3677 7663 3667
7686
JFOSTERThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall total of 5.34 inches was measured in 8 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593260.